MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-011
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's weight unk.Patient's ethnicity/race unk.Other relevant history unk.The device was not returned, thus no investigation could be completed.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to bacteremia and removal of an abandoned pacemaker system.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.The physician attempted removal of the ra lead by using a spectranetics 11f tightrail sub-c rotating dilator sheath.Upon attempting removal of the lead from the device, the tightrail became stuck.It was noted that there was a piece of calcium stuck at the tip of the tightrail.The ra lead was cut and the tightrail was removed.The physician was unable to unlock the lld from the ra lead since it had been cut, and both the ra lead with the lld inside were cut and capped and remained in the patient (mdr #1721279-2021-00246).The physician then attempted to unlock the lld from the rv lead but was unsuccessful, so the rv lead with the lld inside were cut and capped and remained in the patient (mdr #1721279-2021-00247).There was no reported patient harm.This report captures the tightrail sub-c device present on the ra lead when it became stuck on the lead, requiring intervention for lead removal.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 04 jan 2022.G3): the device evaluation and investigation were completed on 19 jan 2022.H3): device evaluation: the device was returned and evaluated by a cross functional team.Heavy crepitation was felt the entire length of the shaft.Heavy biologics and the lead''s outer jacket (insulation) were seen in the device''s distal tip.With the handle halves separated, biologics were present and the internal mechanisms were in good working condition.Looking at the barrel, the far track corner was slightly broken and the home track corner had collapsed.The home track return path and far track return path had significant marring.Due to this marring the barrel sleeve did not pass drop test; therefore the drive shaft was unable to be manually actuated.The device was then soaked and ultrasonically cleaned.Afterwards, the device was able to be manually actuated and calcium and a partially broken lead jacket was pulled out of the distal tip of the device.The broken lead jacket and the calcium were found to be adhered together.It was determined the tightrail device became stuck and unable to actuate due to the excessive biologics and calcifications that were adhered to the lead.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13014616
Report Number1721279-2021-00245
Device Sequence Number19264064
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public(01)00813132022792(17)23001(10)FRP21D01A
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model Number560-011
Device Catalogue Number560-011
Device Lot NumberFRP21D01A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4058M RA PACING LEAD; MEDTRONIC 5024M RV PACING LEAD; MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale